ArticleInternational journal of clinical pharmacy2015
A case of exogenous corticosteroid-induced Kaposi's sarcoma that developed after a cure of endogenous hypercortisolism.
Article in International journal of clinical pharmacy, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 6 citations in OpenAlex.
- Disseminated iatrogenic upper gastrointestinal Kaposi sarcoma following prolonged steroid use in a patient with Crohn's disease: a case report.Journal of medical case reports · 2026Article
- Kaposi Sarcoma, a Trifecta of Pathogenic Mechanisms.Diagnostics (Basel, Switzerland) · 2022Review
- Risk of Kaposi sarcoma after solid organ transplantation in the United States.International journal of cancer · 2018Article
- An Update on Kaposi's Sarcoma: Epidemiology, Pathogenesis and Treatment.Dermatology and therapy · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
unlabelledCase Kaposi's sarcoma (KS) is a malignant vascular tumor that occurs commonly in patients with acquired immunodeficiency syndrome. KS associated with Cushing's syndrome (CS) is unusual, especially in endogenous CS. Here, we report a case of KS associated with glucocorticoid-replacement therapy after surgical treatment for adrenal CS. A 70-year-old man presented with symptoms and signs of CS with a left adrenal mass. Adrenal CS was confirmed by biochemical studies. After left adrenalectomy, he took oral prednisolone (15 mg/day) to prevent adrenal insufficiency. Ten weeks later, numerous raised purple plaques on the lower extremities were newly detected. The biopsy findings were compatible with KS, but anti-HIV antibodies were negative. After withdrawal of glucocorticoid therapy, the skin lesions regressed completely.
conclusionIn this case, KS developed after the use of exogenous corticosteroid but not during endogenous hypercortisolism. This finding suggests that endogenous and exogenous corticosteroid play different roles in the development of KS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.